My doc prescribed 225 mg effexor for depression and anxiety. I took it for a month but ended up with serotonin syndrome. I was only on 225 mg for one week. Tapered over a week as per doctor's instructions but experienced extreme withdrawals. It's been a month since I've had any effexor but I feel very little improvement. Constant anxiety, vertigo, cold sweats, hot flashes. I vomit at least once per day due to the nausea. I've also had my period every other week for two months (since I started the effexor). Fits of rage, insomnia, and my depression is worse than ever. Saw an OB/GYN and he just said to wait it out. My psychiatrist who prescribed the effexor has been completely flummoxed, having never heard of such negative effects (this surprises me). What is going on? I dont know how much longer I can stand this and I've missed 2 months of work already with no end in sight.
Serotonin syndrome is dangerous. R u experiencing withdrawals though now, sorry or is it the serotonin syndrome still? If your still taking a med that increases serotonin, I like antidepressant, and pain meds etc... I its going to prolong the SS. There r meds that interact with effexor that cause SS. Effexor withdrawal has those same symptoms though. I would take your rear to tge ER if things dont get better like in 48 hours. u didn't take it long enough to have all withdrawal symptoms, that's crazy. I would seek out help else where. SS can cause a major electeolyte imbalance, please seek other advice.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2014 • 3 answers
Effexor XR - I'm on my third day of effexor withdrawals which has been worse so far. I was on 450mg?
Updated 1 Jul 2013 • 5 answers
Updated 12 Jan 2017 • 1 answer
Updated 17 Oct 2017 • 1 answer
Updated 15 Jan 2019 • 2 answers